Document Type

Article

Publication Date

7-1988

Publication Title

Journal of Fluid Mechanics

Abstract

We consider a plane, steady, homogeneous flow of circular disks. The disks are identical, smooth, and inelastic. We adopt the assumption of molecular chaos and introduce an anisotropic Maxwellian velocity distribution function based on the full second moment of the velocity fluctuations. In the limits of dilute and dense flows, we determine approximate analytic solutions of the balance law for the second moment that result in stresses whose qualitative behaviour and magnitudes are in good agreement with numerical simulations.

Volume

192

First Page Number

313

Last Page Number

328

DOI

10.1017/S0022112088001879

Publisher Statement

© 1988, Cambridge University Press. Available on publisher's site at http://dx.doi.org/10.1017/S0022112088001879.

Share

 
COinS